Alert archive / Texas / River Flood Warnings in 2013
River Flood Warning 27, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Sep 21, 2013, 2:14 AM CDT for Presidio County, Texas. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2013, 2:14 AM CDT (07:14 UTC)
- Expired
- Sep 21, 2013, 7:30 PM CDT
- In force
- 17 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande at Presidio International Bridge (PRST2).
- Action stage
- 12 ft
- Minor stage
- 15.5 ft
- Moderate stage
- 20 ft
- Major stage
- 22.9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Sep 21, 12:23 AM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Sep 21, 12:23 AM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1223 AM CDT Sat Sep 21 2013 .DISCUSSION... See Aviation Discussion below. && .AVIATION... Satellite fog loop and sfc obs show a VFR stratus deck developing invof KMAF and KFST, and buffer soundings show MVFR conditions developing overnight as cigs lower. In addition, brief MVFR cigs will be possible KCNM. Otherwise, scouring of the PBL will continue, w/a cu field w/bases around 6 kft agl developing early afternoon most terminals. && PREV DISCUSSION... /ISSUED 220 PM CDT Fri Sep 20 2013/ DISCUSSION... Cold front currently heading toward the Rio Grande river with wrap around showers occurring across west Texas...mainly south of the Pecos river. Precipitation trends have been on a significant decrease the last few hours as the upper level trough axis continues to shift south and east through the forecast area. Based on latest trends will cancel the flash flood watch for the eastern Permian Basin, lower Trans Pecos and Big Bend. There still however could be some light showers tonight particularly across the Big Bend and Trans Pecos closest to the departing front and upper trough. Beyond tonight quiet weather is expect through much of the next seven days. An upper level trough that is currently approaching the west coast is forecast to translate across the Rockies and then the the central/northern plains this weekend and Monday. Forcing and instability will remain well north of the region Saturday through Monday. Decreasing cloudiness and lee troughing will allow temperatures to rise toward more normal values through Monday. Southwesterly flow aloft is forecast to become established next Tuesday through Thursday with surface lee troughing in place. Low level thermal ridging and abundant sunshine should lift temperatures to above normal these days. There does not appear to be enough instability forecast ahead of the surface trough to mention any convection these days. The chance for convection may increase by next Friday due to a cold front approaching from the north...too early to mention in the forecast at this time. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 44
Hazardous weather outlook, Sep 20, 2:09 PM CDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 209 PM CDT FRI SEP 20 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-211915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 209 PM CDT FRI SEP 20 2013 /109 PM MDT FRI SEP 20 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS WITH MODERATE TO HEAVY RAIN ARE EXPECTED GENERALLY SOUTH OF I-20 THROUGH TONIGHT. MINOR FLOODING OF AREA ROADWAYS IS POSSIBLE SO CAUTION IS ADVISED WHILE DRIVING THIS EVENING. HEAVY RAINFALL IS ALSO POSSIBLE ALONG THE RIO CONCHOS IN MEXICO... AND ALONG THE RIO GRANDE. ELEVATED RIVER FLOWS ARE ALREADY OCCURRING ON THE RIO GRANDE DUE TO RELEASES FROM LUIS LEON RESERVOIR...AND ADDITIONAL HEAVY RAINFALL COULD RESULT IN FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ALTHOUGH SPOTTER ACTIVATION IS NOT EXPECTED LOCAL OFFICIALS SHOULD STAY ABREAST OF THE LATEST WEATHER FORECAST AND THE POTENTIAL FOR FLOODING AND FLASH FLOODING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 2:14 AM CDT | River Flood Warning | MAF | Presidio | 19 hr |
Nearby
River Flood Warnings in Texas, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.